Evidence map›Paper›PMID 34916703›Full record

ArticleBeijing da xue xue bao. Yi xue ban = Journal of Peking University. Health sciences2021

[A case report of colchicine-induced myopathy in a patient with chronic kidney disease].

Y J DU, W C Liu, X Chen, Y J Cheng

Open access · greenAbstract readCase Reports
In one paragraph

Article in Beijing da xue xue bao. Yi xue ban = Journal of Peking University. Health sciences, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
0.3field-weighted citation impact, top 41% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed, 2 citations in OpenAlex.

  1. Article
  2. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors at 2 institutions in 2 countries.

Y J DUDepartment of Rheumatology, Beijing Hospital; National Center of Gerontology; Institute of Geriatric Medicine, Chinese Academy of Medical Sciences, Beijing 100730, China.
W C LiuDepartment of Rheumatology, Yunnan Provincial Hospital of Traditional Chinese Medicine, Kunming 650500, China.
X ChenNational Cancer Center; National Clinical Research Center for Cancer; Department of Medical Oncology, Cancer Hospital, Chinese Academy of Medical Sciences and Peking Union Medical College, Beijing 100021, China.
Y J ChengDepartment of Rheumatology, Beijing Hospital; National Center of Gerontology; Institute of Geriatric Medicine, Chinese Academy of Medical Sciences, Beijing 100730, China.
Chinese Academy of Medical Sciences & Peking Union Medical College · CNYunnan Provincial Hospital of Traditional Chinese Medicine · CN

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Colchicine plays an important role in the treatment of gout and some other diseases. Besides gastrointestinal symptoms, myopathy has been reported as a rare side effect of colchicine in some patients. We report a case of myopathy in a patient with chronic kidney disease caused by high-dose colchicine, and then review literature on colchicine-induced myopathy, so as to provide some experience for the clinical diagnosis, treatment and medication safety. A 51-year-old male patient with 10 years of gout and 5 years of chronic kidney disease history and irregular treatment was admitted to the hospital with complaint of recurrent left wrist arthralgia and emerging lower extremities myalgia after intake of 40-50 mg colchicine in total within 20 days. Laboratory examinations showed significantly increased creatine kinase (CK) and then colchicine-induced myopathy was diagnosed preliminarily. After withdrawl of colchicine and implementation of hydration, alkalization and intramuscular injection of compound betamethasone, the symptoms of arthralgia and myalgia were relieved within 3 days and CK decreased to normal range gradually. According to literature reports, colchicine related myopathy was mostly characterized by proximal myasthenia and myalgia, accompanied by elevated CK level, which usually occurred days to weeks after initial administration of colchicine at the usual dosage in patients with renal impairment or a change in the underlying disease state in those receiving long-term therapy, and the features might remit within three to four weeks after the drug was discontinued. Electromyography of proximal muscles showed myopathy marked by abnormal spontaneous activity and muscle pathology waa marked by accumulation of lysosomes and autophagic vacuoles. Chronic kidney disease, liver cirrhosis, higher colchicine dose and concomitant cytochrome P450 3A4 (CYP3A4) inhibitors were associated with increased risk of myo-pathy. Based on the similar efficacy and lower adverse reaction rate compared with larger dosage, small dose of colchicine was recommended by many important current guidelines and recommendations in the treatment of gout. In consideration of potential risks, colchicine should be used with caution in patients with kidney or liver impairment, and in those taking CYP3A4 or P-glycoprotein inhibitors. For those patients, the drug dose should be adjusted and the latent adverse reactions should be monitored carefully.

Indexed as

GoutMuscular DiseasesRenal Insufficiency, ChronicColchicineHumansKidneyMaleMiddle AgedColchicineColchicineMyopathySide effect

Identifiers

PMID34916703
PMCPMC8695136
OpenAlexW4200628616

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.